[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
May 2000

Improvement of Atopic Dermatitis After Discontinuation of Topical Corticosteroid Treatment

Arch Dermatol. 2000;136(5):679-680. doi:

Topical corticosteroids are a useful form of treatment for atopic dermatitis. However, patients are likely to be addicted after long-term treatment.1 This paradoxical phenomenon has so far been underestimated, and improvement following the temporary rebound flare after discontinuation of corticosteroid therapy has been entirely ignored.

A 20-year-old man was affected with atopic dermatitis since early childhood. He used topical corticosteroids intermittently but found that the amount and frequency of applications had steadily increased since he turned age 18 years. The patient used 10 to 40 g per month of 0.12% betamethazone valerate ointment on his body and 0.25% predonisolone acetate ointment on his face. Total IgE was 7179 U/mL and white blood cell count showed 27.1% eosinophils.

First Page Preview View Large
First page PDF preview
First page PDF preview
×